Public Health Reports (1881). V. 34 PT. 2 Volume 34, PT. 2, Nos. 27-52

Public Health Reports (1881). V. 34 PT. 2 Volume 34, PT. 2, Nos. 27-52

By (author) 

List price: US$46.87

Currently unavailable

Add to wishlist

AbeBooks may have this title (opens in new window).

Try AbeBooks

Description

This historic book may have numerous typos and missing text. Purchasers can usually download a free scanned copy of the original book (without typos) from the publisher. Not indexed. Not illustrated. 1920 edition. Excerpt: ...the unchanged substance or its derivatives, the amino-nitro-phenols (amino 2 and amino 4) and sometimes the mono-nitro-phenols. In the case of acute intoxication the amino nitro 4 phenol is alwayn present. INTOXICATION IN MAN. The symptoms of intoxication in man seem closely bound up with those in the animal experiments. In the cases which are to develop fatally there are premonitory malaises, digestive troubles, profuse sweats, dyspnoea, agitation, elevation of temperature, and after death there is early rigor mortis. The intoxication may begin suddenly, and death may occur a few hours later. The symptoms in the severe cases which get well are much the same at first, but the second or third day shows marked improvement with rapid recovery.. At autopsy there are no characteristic lesions. There may be ffidema of the lungs; at times a fatty infiltration of the liver. The blood and the organs always contain the DNP or its derivatives and the urine always contains large amounts of ammo 2 nitro 4 phenol. Therapeutics.--All attempts to relieve the conditions by increasing the heat output or by giving antithermics or reducing drugs have no effect. All that can be done is to try to give the body the means of passing the crisis. The best results have been obtained by the use of massive intravenous injections of glucose or inverted sugar. Pharmacodynamic specificity of DNP 1-2-4.--The administration of ortho or meta mono-nitro-phenol or of picric acid (tri-nitrophenol) gives none of the above results. The 1-3-4-isomere of the di-nitro-phenol and the para-mono-nitro-phenol do cause them, but only with heavy doses, and even then in a. transitory manner. The other isomeres have a very different effect. The 1-2-3-and the 1-3-5 lead to the...show more

Product details

  • Paperback
  • 189 x 246 x 18mm | 617g
  • Rarebooksclub.com
  • United States
  • English
  • black & white illustrations
  • 1236781279
  • 9781236781277